Alert archive / North Carolina / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 19, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 12, 2001, 3:57 PM EDT for Granville County, Wake County, North Carolina. It was in force for 33 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 12, 2001, 3:57 PM EDT (19:57 UTC)
- Expired
- May 12, 2001, 4:30 PM EDT
- In force
- 33 min
- Issued by
- NWS Raleigh, NC
- Area
- Whole counties
Counties Granville County, NC, Wake County, NC
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 4:00 PM EDT | Hail 0.75 | Raleigh Durham Arpt, NC | |
| May 12, 4:25 PM EDT | Hail 1 | Knightdale, NC |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.0 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 1362 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KRAH 121958 SVRRAH NCC077-183-122030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE RALEIGH NC 357 PM EDT SAT MAY 12 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN GRANVILLE COUNTY IN NORTH CAROLINA NORTHERN WAKE COUNTY IN NORTH CAROLINA * UNTIL 430 PM EDT * AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHEAST OF CREEDMOOR...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FALLS LAKE AT 400 PM WAKE FOREST AT 415 PM IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGTING WIND...LARGE HAIL...HEAVY RAIN AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. RA/WSS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 3:15 PM EDT, 42 minutes earlier.
Area forecast discussion, May 12, 3:15 PM EDT, 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 315 PM EDT SAT MAY 12 2001 .SHORT-TERM...SCT SHWRS/TSTMS IN UNSTABLE AIR AHEAD NEAR LEE TROF WIND SHIFT LINE ARE MVG EASTWARD. POTENTIAL FOR SMALL HAIL. HIGHEST VILS THUS FAR TO 40. ONLY ONE REPORT OF VERY SMALL HAIL. BEST UNSTABLE AIR IS IN EASTERN CWA EAST OF RDU. STORMS MAY INTENSIFY THROUGH THE EASTERN CWA. SLIGHT CHC POPS LEFT IN WRN CWA FOR EARLY THIS EVE AND CHC POPS FOR THE EVE IN ERN CWA. COOLER AND DRIER AIR BUILDS INTO AREA OVERNIGHT. NW FLOW ALOFT AGAIN DOMINATES AS SURFACE HIGH PRESSURE IN OHIO VLY SLOWLY MOVES EASTWARD. TRANQUIL WEATHER SUN THROUGH MON WITH COOLEST TEMPS EXPECTED EARLY MON MORNING. 1 .LONG-TERM...NEXT CHC OF RAIN IS IN THE EXTENDED FOR TUES WHEN AS ANOTHER SURFACE COLD FRONT MOVES INTO THE AREA FROM THE NORTHWEST. .RAH...NONE. KK
The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 4:05 PM EDT | Severe Thunderstorm Warning | RAH | Harnett | 25 min |
| May 12, 4:09 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 36 min |
| May 12, 4:25 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash | 35 min |
| May 12, 4:32 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 28 min |
| May 12, 4:44 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Sampson | 31 min |
| May 12, 5:12 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne | 33 min |
| May 12, 5:36 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Halifax | 24 min |
| May 12, 5:41 PM EDT | Severe Thunderstorm Warning | RAH | Wayne | 19 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.